ESTONIAN ACADEMY
PUBLISHERS
eesti teaduste
akadeemia kirjastus
PUBLISHED
SINCE 1952
 
Proceeding cover
proceedings
of the estonian academy of sciences
ISSN 1736-7530 (Electronic)
ISSN 1736-6046 (Print)
Impact Factor (2020): 1.045

A note on families of generalized Nörlund matrices as bounded operators on lp; pp. 137–145

Full article in PDF format | doi: 10.3176/proc.2009.3.01

Authors
Ulrich Stadtmüller, Anne Tali

Abstract
We deal with generalized Nörlund matrices A = (N, pn, qn) defined by means of two non-negative sequences (pn) and (qn) with p0, q0 > 0. We are interested in simple conditions such that the associated non-negative triangular matrix A = (ank) is a bounded linear operator on lp (1 < p < ¥). Using results of D. Borwein (Canad. Math. Bull., 1998, 41, 10–14), we provide sufficient conditions and bounds for the norm ||A ||p. Our main question is whether certain families of generalized Nörlund matrices Aα = (N, pαn, qn) studied by different authors (see, e.g., Anal. Math., 2003, 29, 227–242; Math. Z., 1993, 214, 273–286) are bounded linear operators on lp. These matrices need not satisfy the sufficient conditions given by Borwein in the paper mentioned above. Explicit bounds for the norms ||Aα ||p are given.
References

  1. Borwein, D. Generalized Hausdorff and weighted mean matrices as bounded operators on lp. Math. Z., 1983, 183, 483–487.
doi:10.1007/BF01173925

  2. Borwein, D. Nörlund operators on lp. Canad. Math. Bull., 1993, 36, 8–14.

  3. Borwein, D. Simple conditions for matrices to be bounded operators on lp. Canad. Math. Bull., 1998, 41, 10–14.

  4. Borwein, D. Weighted mean operators on lp. Canad. Math. Bull., 2000, 43, 406–412.

  5. Borwein, D. and Cass, F. P. Nörlund matrices as bounded operators on lp. Arch. Math., 1984, 42, 464–469.
doi:10.1007/BF01190697

  6. Borwein, D. and Gao, X. Generalized Hausdorff and weighted mean matrices as operators on lp. J. Math. Anal. Appl., 1993, 178, 517–528.
doi:10.1006/jmaa.1993.1322

  7. Borwein, D. and Gao, X. Matrix operators on lp to lq. Canad. Math. Bull., 1994, 37, 448–456.

  8. Borwein, D. and Jakimovski, A. Matrix operators on lp. Rocky Mountain J. Math., 1979, 9, 463–477.

  9. Cass, F. P. Convexity theorems for Nörlund and strong Nörlund summability. Math. Z., 1968, 112, 357–363.
doi:10.1007/BF01110230

10. Cass, F. P. and Kratz, W. Nörlund and weighted mean matrices as operators on lp. Rocky Mountain J. Math., 1990, 20, 59–74.
doi:10.1216/rmjm/1181073159

11. Hardy, G. H. An inequality for Hausdorff means. J. London Math. Soc., 1943, 18, 46–50.
doi:10.1112/jlms/s1-18.1.46

12. Jakimovski, A., Rhoades, B. E., and Tzimbalario, J. Hausdorff matrices as bounded operators over lp. Math. Z., 1974, 138, 173–181.
doi:10.1007/BF01214233

13. Kiesel, R. General Nörlund transforms and power series methods. Math. Z., 1993, 214, 273–286.
doi:10.1007/BF02572404

14. Kiesel, R. On scales of summability methods. Math. Nachr., 1995, 176, 129–138.
doi:10.1002/mana.19951760110

15. Kiesel, R. The law of the iterated logarithm for certain power series and generalized Nörlund methods. Math. Proc. Camb. Phil. Soc., 1996, 120, 735–753.
doi:10.1017/S0305004100001687

16. Kiesel, R. and Stadtmüller, U. Tauberian and convexity theorems for certain (Npq)-means. Can. J. Math., 1994, 46, 982–994.

17. Sinha, R. Convexity theorem for (Npq) summability. Kyungpook Math. J., 1973, 13, 37–40.

19. Stadtmüller, U. and Tali, A. On some families of certain Nörlund methods and power series methods. J. Math. Anal. Appl., 1999, 238, 44–66.
doi:10.1006/jmaa.1999.6503

20. Stadtmüller, U. and Tali, A. Comparison of certain summability methods by speeds of convergence. Anal. Math., 2003, 29, 227–242.
doi:10.1023/A:1025419305735

21. Tali, A. Convexity conditions for families of summability methods. Tartu Ülik. Toimetised, 1993, 960, 117–138.


Back to Issue